Revista de la Unión Matemática Argentina
On-line version ISSN 1669-9637
ANDRUCHOW, E. et al. Minimal hermitian matrices with fixed entries outside the diagonal. Rev. Unión Mat. Argent. [online]. 2008, vol.49, n.2, pp. 17-28. ISSN 1669-9637.
We survey some results concerning the problem of finding the complex hermitian matrix or matrices of least supremum norm with variable diagonal. Some cualitative general results are given and more specific descriptions are shown for the 3 × 3 case. We also comment some results and examples concerning this approximation problem.
Keywords : short curves; flag manifolds; matrix nearness; nearest diagonal.